Alert archive / Nebraska / Tornado Warnings in 2022

Tornado Warning 19, NWS Omaha, NE

April 29, 2022Cuming County, Stanton County, Wayne County, Nebraska

NWS Omaha, NE issued this tornado warning at Apr 29, 2022, 8:13 PM CDT for Cuming County, Stanton County, Wayne County, Nebraska. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2022, 8:13 PM CDT (01:13 UTC)
Expired
Apr 29, 2022, 8:25 PM CDT
In force
12 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Cuming County, NE, Stanton County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 89 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 7:27 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2022-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2022-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-417 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

826 
WFUS53 KOAX 300113
TOROAX
NEC039-167-179-300145-
/O.NEW.KOAX.TO.W.0019.220430T0113Z-220430T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
813 PM CDT Fri Apr 29 2022

The National Weather Service in Omaha has issued a

* Tornado Warning for...
  South central Wayne County in northeastern Nebraska...
  Northwestern Cuming County in northeastern Nebraska...
  Eastern Stanton County in northeastern Nebraska...

* Until 845 PM CDT.
    
* At 813 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 6 miles southeast of Stanton, or 18 miles southeast of
  Norfolk, moving northeast at 40 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Pilger around 825 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Wisner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4203 9672 4181 9713 4190 9725 4216 9699
TIME...MOT...LOC 0113Z 222DEG 34KT 4189 9713 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

Petersen
1 follow-up statement
888 
WWUS53 KOAX 300125
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
825 PM CDT Fri Apr 29 2022

NEC039-167-179-300135-
/O.CAN.KOAX.TO.W.0019.000000T0000Z-220430T0145Z/
Wayne NE-Cuming NE-Stanton NE-
825 PM CDT Fri Apr 29 2022

...THE TORNADO WARNING FOR SOUTH CENTRAL WAYNE...NORTHWESTERN CUMING
AND EASTERN STANTON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Nebraska.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Omaha.

LAT...LON 4203 9672 4181 9713 4190 9725 4216 9699
TIME...MOT...LOC 0123Z 222DEG 34KT 4198 9702 

$$

Petersen

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 29, 6:38 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 29, 6:38 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
638 PM CDT Fri Apr 29 2022

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 341 PM CDT Fri Apr 29 2022

Tonight...

A potent storm system will affect the region this evening bringing
the threat of significant severe to eastern Nebraska and southwest
Iowa.

Early morning thunderstorms moving out of southwest Iowa managed to
produce some severe gusts with evaporative processes behind a
departing mesolow. Brief clearing behind this precipitation will
allow a robust CAPE corridor of 1500-3000 J/kg over south-central
Nebraska. Storms firing to our east late this afternoon will reach
our forecast area in eastern Nebraska around 6-7 PM this evening.
Large looping hodographs indicate strong rotation in the lower
levels. SRH will increase to around 300 m2s2 in the 0-1 km range,
with surface winds backed to the southeast ahead of the incoming
low. Should any supercells develop out ahead of the primary line of
storms, they could pose an initial tornado threat. Given the strong
forcing, expect storms to intensify very quickly. This will likely
lead convection to quickly congeal into a QLCS/supercell combo with
the potential for large hail, strong winds and tornadoes, eventually
transitioning to a QLCS with the potential for strong winds along
with an embedded mesovorticy tornado threat. The latest SPC outlook
seems to hit the mark highlighting the primary threat across far
southeast Nebraska, with an enhanced risk spreading across all of
the forecast area, except for northeast Nebraska.

Heavy rain remains a concern as well, given the heavy rain that fell
last night.  Platte and Madison counties would be especially
vulnerable after having received reports of up to 10" of
rainfall.

Saturday and Sunday...

A tightening pressure gradient on the back side of the passing low
will bring gusty northwest winds to the region Saturday. Gusts up to
45kts will be possible over northeast Nebraska, prompting us to
hoist Wind Advisory for that area.

Lingering precipitation will finally exit to the northeast Saturday
night, allowing dry weather to prevail on Sunday. While not as
breezy, gusty winds up to 30 kts are expected to persist into
Sunday.

Next Week...

Active weather will continue next week, with another round of strong
storms possible in the central plains Monday through Monday night.
Periodic showers and thunderstorm chances will continue through next
week with highs generally in the 60s and lows in the 40s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 630 PM CDT Fri Apr 29 2022

Strong to severe storms are beginning to overspread eastern
Nebraska. Expect MVFR to IFR conditions to continue as storms
roll through this evening. A brief window of VFR conditions may
return behind the line of strong storms overnight, before MVFR
cover returns Saturday morning. Northwesterly winds will wrap into
the region, as well, Saturday. Gusts of 30-40 kts will be
possible through the morning and into the afternoon.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory from 11 AM to 7 PM CDT Saturday for NEZ011-012-
     015>018-030>033-042-043.

IA...None.
&&

DISCUSSION...KG
AVIATION...KG
Hazardous weather outlook, Apr 29, 3:54 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
354 PM CDT Fri Apr 29 2022

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-301100-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
354 PM CDT Fri Apr 29 2022

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Saturday

Severe storms appear likely between 6 PM and 11 PM, mainly along
and south of an Albion to Sioux City line. All hazards are
possible, including a few tornadoes, hail to size of limes,
damaging wind gusts of 60 to 70 mph, and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday night through Friday

Strong northwest winds with gusts of 50 to 55 mph are possible on
Saturday.

Thunderstorm activity may return to the region on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

In the hours before

Local storm report, Apr 29, 6:37 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
637 PM CDT FRI APR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             4 NE HARBINE            40.23N 96.92W
04/29/2022  E1.00 INCH       JEFFERSON          NE   EMERGENCY MNGR

            HEAVY RAIN WITH THE HAIL.

&&

TSN
Local storm report, Apr 29, 7:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
738 PM CDT FRI APR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             WYMORE                  40.12N 96.66W
04/29/2022  E1.00 INCH       GAGE               NE   PUBLIC

0735 PM     TSTM WND GST     WYMORE                  40.12N 96.67W
04/29/2022  E70 MPH          GAGE               NE   EMERGENCY MNGR

&&
Local storm report, Apr 29, 7:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
749 PM CDT FRI APR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     FUNNEL CLOUD     1 S LEWISTON            40.23N 96.41W
04/29/2022                   PAWNEE             NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A FUNNEL CLOUD.

&&

PF
Local storm report, Apr 29, 7:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
756 PM CDT FRI APR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     LEWISTON                40.25N 96.41W
04/29/2022  M80 MPH          PAWNEE             NE   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED A PEAK WIND GUST OF
            81 MPH.

&&

PF
Local storm report, Apr 29, 7:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
758 PM CDT FRI APR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     FUNNEL CLOUD     1 NNW STAPLEHURST       40.99N 97.18W
04/29/2022                   SEWARD             NE   PUBLIC

            PUBLIC REPORTED A FUNNEL CLOUD.

&&

PF
Local storm report, Apr 29, 8:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
805 PM CDT FRI APR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND DMG     1 E DAYKIN              40.32N 97.28W
04/29/2022                   JEFFERSON          NE   EMERGENCY MNGR

            BUILDING AND GRAIN BINS LOST ROOFS INTO
            POWER LINES.

&&

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:01 PM CDTSevere Thunderstorm WarningOAXBoone, Butler, Colfax, Platte44 min
Apr 29, 7:14 PM CDTSevere Thunderstorm WarningOAXGage, Johnson, Pawnee46 min
Apr 29, 7:22 PM CDTSevere Thunderstorm WarningOAXColfax, Cuming, Madison, Platte, Stanton23 min
Apr 29, 7:31 PM CDTSevere Thunderstorm WarningOAXButler, Jefferson, Saline, Seward44 min
Apr 29, 7:34 PM CDTSevere Thunderstorm WarningOAXGage, Johnson, Pawnee41 min
Apr 29, 7:40 PM CDTTornado WarningOAXGage, Johnson39 min
Apr 29, 7:41 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Cuming, Dodge, Platte, Saunders49 min
Apr 29, 7:47 PM CDTTornado WarningOAXSeward28 min
Apr 29, 7:49 PM CDTTornado WarningOAXJohnson, Pawnee26 min
Apr 29, 7:58 PM CDTSevere Thunderstorm Warning Destructive damage threatOAXJohnson, Nemaha, Pawnee, Richardson47 min
Apr 29, 7:59 PM CDTAreal Flood AdvisoryOAXGage3 hr
Apr 29, 8:02 PM CDTSevere Thunderstorm WarningOAXColfax, Cuming, Dodge, Stanton28 min
Apr 29, 8:06 PM CDTAreal Flood AdvisoryOAXBoone, Butler, Madison, Platte3 hr
Apr 29, 8:07 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Lancaster, Saunders, Seward38 min
Apr 29, 8:08 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXCass, Lancaster, Otoe52 min
Apr 29, 8:10 PM CDTTornado WarningOAXOtoe35 min
Apr 29, 8:17 PM CDTSevere Thunderstorm Warning Destructive damage threatOAXCass, Nemaha, Otoe43 min
Apr 29, 8:26 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXCass, Douglas, Sarpy37 min
Apr 29, 8:49 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Thurston, Washington28 min

Nearby

Tornado Warnings in Nebraska, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.